Ask an expert
Question

25 Jul 2005

O NO!! NOT AGAIN
Hi everybody,

Some might know me, by postings long ago and some won't but anyway i really need some advice today. Cybershrink please help!!, or anybody else.

My life is falling apart (well that is how I feel)! I am so down, and just want to cry!

About March 05 I was in hospital for major depression, i was their for a week and then at home for a week. My Dr. prescribed Serlife 100mg and within 2 weeks I started to feel better and boy o boy was I on top of the world!!

For the past two weeks or so, i'm going down the gutters again I don't know why?

I have got a knot in my stomache, and am taking stronger and stronger dosages of sleeping tablets and Alzam!! Sometimes so bad that i battle to remeber what i did a day or two ago!.

I battle to connect emotionally to my b/f, well I don't know but we are not on the same wavelength! Not a solemate to me!! I can not get through to him!.

My life is a mess! I went through a divorce after 18 years of marrage, which I think I messed up because of my unstable emotions!! And on top of that because of surcamstances beyond my control my 2 boys now 15 and 8 stays with him, and sometimes I miss them terribly!

I just feel so down in the dumps and don't know what to do! I am tired of Dr.s and "Shrinks" and tablets and not sleeping and being down!!

Please advice!!!??


Answer 382 views
Expert
CyberShrink
cybershrink

01 Jan 0001

Hi Twanette,
OK< it feels as if things are falling apart for you, but you know this will improve. I seem to remember that you had similar episodes before, and got through them rather well.
Sounds like you really need to see your doctor again for re-assessment, as taking extra sleeping meds and Alzam, neither of which are antidepressant, and both of which can increase depression as well as impulsiveness, might not be the best solution. And is it practical to search for a psychologist doing CBT (COgnitive-behaviour therapy ) counseling ? That might suit you very well, and it is relatively brief and practical and sensible.
A sensible shrink would have helped you to think through whether or not breaking up with your bf might help, but would not TELL you to break up, as Liza says. A agree that if you really don't feel comfortable wih the guy you are seeing, mayb you should try a new shrink, and maybe a woman ( it's nothing the matter with shrinks of a specific gender, but some of us feel more comfortable seeing a man, or a woman ).
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9379 votes
No
67% - 19431 votes
Vote